Estimation in bivariate nonnormal distributions with stochastic variance functions


Tiku M. L. , Islam M. Q. , SAZAK H. S.

COMPUTATIONAL STATISTICS & DATA ANALYSIS, vol.52, no.3, pp.1728-1745, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 52 Issue: 3
  • Publication Date: 2008
  • Doi Number: 10.1016/j.csda.2007.05.027
  • Title of Journal : COMPUTATIONAL STATISTICS & DATA ANALYSIS
  • Page Numbers: pp.1728-1745

Abstract

Data sets in numerous areas of application can be modelled by symmetric bivariate nonnormal distributions. Estimation of parameters in such situations is considered when the mean and variance of one variable is a linear and a positive function of the other variable. This is typically true of bivariate t distribution. The resulting estimators are found to be remarkably efficient. Hypothesis testing procedures are developed and shown to be robust and powerful. Real life examples are given. (C) 2007 Elsevier B.V. All rights reserved.